# SDR CA150814006

- Difficulty date: July 31, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 6,615 hours
- Engine: Pwa PT6T3B
- System (JASC): 6200 · Main Rotor System
- Part: Boot
- Part number: 212040176101
- Condition: Torn
- Location: M/R Drive Shaft
- Part time: 1 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THIS DRIVE SHAFT WAS INSTALLED AS A REPLACEMENT FOR THE PREVIOUS DRIVE SHAFT THAT HAD A LEAKING BOOT.  THERE WAS NO GREASE LEAKAGE AFTER THE MANDATORY GROUND RUN LEAK CHECK.  THE ACFT HAD A 1.2 HR FERRY FLIGHT AND ON A POST FLIGHT INSPECTION THE ENGINEER NOTICED THE GREASE LEAKAGE, OVER HALF THE GREASE HAD LEAKED OUT. THE YELLOW TEMP INDICATORS HAD TURN BLACK AND FALLEN OFF. THE RED INDICATORS HAD 2 OF THE 4 DOTS TURN BLACK.  WHEN STILL INSTALLED THE BOOT LOOKED LIKE IT HAD 2 SMALL TEARS BUT AFTER A DETAILED INSPECTION ON REMOVAL THE BOOT HAD TORN HALFWAY AROUND.  ON FURTHER INSPECTION IT WAS NOTED THAT THE COVER PLATE HAD A RUBBER WARE MARK THAT DID NOT COMPLETELY GO AROUND THE ENTIRE INNER CIRCUMFERENCE LIKE MOST INSTALLATIONS.  THE AREA WITH NO RUBBER WARE MARK LINED UP WITH THE TEAR.  THIS BOOT WAS BRAND NEW WITH A MFG DATE OF FEB 26 2014.
